VERIFY: Can You Overdose From Fentanyl Left on Shopping Carts?

Can You Overdose From Fentanyl Left On Shopping Carts?

GREENSBORO, NC--We know for a fact that Fentanyl is a dangerous drug. It's 50 times more powerful than heroin and 100 times stronger than morphine.

So when an Arkansas police department posted on Facebook that you could overdose by touching a shopping cart, with traces of Fentanyl on it,  a lot of people took it seriously.

The verify team looked into the claim to see whether it was true. 

We spoke to Dr. Michael Levine Chief of Medical Toxicology at the University of Southern California.

He said what the Leachville Police Department said isn't true. Fentanyl can be transferred through skin, but there would never be enough on a cart to really affect you. 

"If you have Fentanyl on your fingers and you touch your eyes, yes you can get absorption but that’s assuming you have actual Fentanyl on your fingers. So just touching a shopping cart that someone else that used Fentanyl before touched you are not going to get sick from that," Levine said.

Local organizations like Guilford County Emergency Services and the Alamance County Sheriff's Office agree.

Help VERIFY

Help our journalists VERIFY the news. Do you know someone else we should interview for this story? Did we miss anything in our reporting? Is there another story you'd like us to VERIFY? Click here.

Copyright 2017 WFMY


JOIN THE CONVERSATION

To find out more about Facebook commenting please read the
Conversation Guidelines and FAQs

Leave a Comment
TRENDING VIDEOS